Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 160, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 20, 2017, 9:44 PM CDT for Muscatine County, Scott County, Iowa; Rock Island County, Illinois. It was in force for 46 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2017, 9:44 PM CDT (02:44 UTC)
- Expired
- Jul 20, 2017, 10:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Muscatine County, IA, Scott County, IA, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 23 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 10:14 PM CDT | TSTM WND GST 47 | Davenport Municipal Air, IA | MEASURED ON NWS OFFICE RSOIS. |
| Jul 20, 10:17 PM CDT | TSTM WND DMG | 1 Nnw Davenport, IA | LARGE TREE LIMBS DOWN. |
| Jul 20, 10:19 PM CDT | TSTM WND DMG | 4 Nnw Davenport, IA | TREES DOWN. |
| Jul 20, 10:19 PM CDT | TSTM WND GST 70 | Eldridge, IA | |
| Jul 20, 10:20 PM CDT | HAIL 0.25 | Davenport, IA | JUST NORTH OF KIMBERLY ROAD AND WEST OF DIVISION ST. |
| Jul 20, 10:21 PM CDT | TSTM WND GST 53 | Davenport Municipal Air, IA | NWS OFFICE RSOIS. |
| Jul 20, 10:23 PM CDT | TSTM WND DMG | 4 N Bettendorf, IA | LARGE TREE BRANCH DOWN, BLOCKING SIDEWALK, NEAR I-74 AND I-80 INTERSECTION. PUBLIC REPORT VIA SOCIAL MEDIA. TIME ESTIMATED BY RADAR. |
| Jul 20, 10:29 PM CDT | TSTM WND DMG | Davenport Municipal Air, IA | STRONG WINDS DAMAGED METAL BUILDING |
| Jul 20, 10:29 PM CDT | TSTM WND GST 61 | Davenport Municipal Air, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2392 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.0
The text
As transmitted.
772
WUUS53 KDVN 210244
SVRDVN
ILC161-IAC139-163-210330-
/O.NEW.KDVN.SV.W.0160.170721T0244Z-170721T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
944 PM CDT THU JUL 20 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Rock Island County in northwestern Illinois...
Scott County in east central Iowa...
Northeastern Muscatine County in east central Iowa...
* Until 1030 PM CDT
* At 943 PM CDT, a severe thunderstorm was located over Montpelier,
or 10 miles west of Rock Island, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Spotter indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Durant,
Eldridge, Milan, Coal Valley, Walcott, Blue Grass, Buffalo,
Andalusia, Riverdale, Oak Grove, Taylor Ridge, Montpelier, Illinois
City, Fairport and Edgington.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 284 and 301.
Interstate 74 in Illinois between mile markers 1 and 7.
Interstate 280 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4136 9101 4158 9100 4169 9047 4139 9044
TIME...MOT...LOC 0243Z 246DEG 19KT 4147 9078
HAIL...1.00IN
WIND...60MPH
$$
ERVIN5 follow-up statements
758
WWUS53 KDVN 210254
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
954 PM CDT THU JUL 20 2017
ILC161-IAC139-163-210330-
/O.CON.KDVN.SV.W.0160.000000T0000Z-170721T0330Z/
Rock Island IL-Scott IA-Muscatine IA-
954 PM CDT THU JUL 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHWESTERN ROCK ISLAND...SOUTHWESTERN SCOTT AND NORTHEASTERN
MUSCATINE COUNTIES...
At 954 PM CDT, a severe thunderstorm was located near Buffalo, or
near Davenport, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Eldridge,
Milan, Coal Valley, Walcott, Blue Grass, Buffalo, Andalusia,
Riverdale, Oak Grove, Taylor Ridge, Montpelier, Edgington, Stockton,
Clark's Ferry Recreation Area and West Lake Park.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 285 and 301.
Interstate 74 in Illinois between mile markers 1 and 7.
Interstate 280 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4137 9083 4158 9094 4169 9047 4139 9044
TIME...MOT...LOC 0254Z 244DEG 20KT 4150 9069
HAIL...1.00IN
WIND...60MPH
$$
ERVIN217
WWUS53 KDVN 210259
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
959 PM CDT THU JUL 20 2017
ILC161-IAC139-163-210330-
/O.CON.KDVN.SV.W.0160.000000T0000Z-170721T0330Z/
Rock Island IL-Scott IA-Muscatine IA-
959 PM CDT THU JUL 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTH CENTRAL ROCK ISLAND...SOUTHWESTERN SCOTT AND NORTHEASTERN
MUSCATINE COUNTIES...
At 959 PM CDT, a severe thunderstorm was located near Davenport,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Eldridge,
Milan, Coal Valley, Walcott, Blue Grass, Buffalo, Andalusia,
Riverdale, Oak Grove, Taylor Ridge, Montpelier, Stockton, Clark's
Ferry Recreation Area, West Lake Park and Coyne Center.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 285 and 301.
Interstate 74 in Illinois between mile markers 1 and 7.
Interstate 280 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4137 9073 4158 9094 4169 9047 4139 9044
TIME...MOT...LOC 0259Z 241DEG 20KT 4153 9065
HAIL...1.00IN
WIND...60MPH
$$
ERVIN190
WWUS53 KDVN 210304
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1004 PM CDT THU JUL 20 2017
ILC161-IAC139-163-210330-
/O.CON.KDVN.SV.W.0160.000000T0000Z-170721T0330Z/
Rock Island IL-Scott IA-Muscatine IA-
1004 PM CDT THU JUL 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTH CENTRAL ROCK ISLAND...SOUTHWESTERN SCOTT AND NORTHEASTERN
MUSCATINE COUNTIES...
At 1004 PM CDT, a severe thunderstorm was located over Davenport,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Eldridge,
Milan, Coal Valley, Walcott, Blue Grass, Buffalo, Andalusia,
Riverdale, Oak Grove, Taylor Ridge, Stockton, West Lake Park, Coyne
Center, Mississippi Valley Fairgrounds and Davenport Municipal
Airport.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 284 and 301.
Interstate 74 in Illinois between mile markers 1 and 7.
Interstate 280 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4137 9073 4160 9087 4169 9047 4139 9044
TIME...MOT...LOC 0304Z 246DEG 19KT 4154 9062
HAIL...1.00IN
WIND...60MPH
$$
ERVIN791
WWUS53 KDVN 210315
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1015 PM CDT THU JUL 20 2017
IAC139-210324-
/O.CAN.KDVN.SV.W.0160.000000T0000Z-170721T0330Z/
Muscatine IA-
1015 PM CDT THU JUL 20 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MUSCATINE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has
moved out of the warned area. Therefore, the warning has been
cancelled.
LAT...LON 4139 9062 4158 9079 4159 9078 4160 9080
4161 9078 4169 9047 4139 9044
TIME...MOT...LOC 0314Z 246DEG 19KT 4156 9055
$$
ILC161-IAC163-210330-
/O.CON.KDVN.SV.W.0160.000000T0000Z-170721T0330Z/
Rock Island IL-Scott IA-
1015 PM CDT THU JUL 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTH CENTRAL ROCK ISLAND AND CENTRAL SCOTT COUNTIES...
At 1014 PM CDT, a severe thunderstorm was located over Davenport,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Eldridge,
Milan, Coal Valley, Walcott, Buffalo, Riverdale, Oak Grove, Blackhawk
State Park, West Lake Park, Fruitland, Rock Island Arsenal, Coyne
Center, Indian Bluff Golf Course, Mississippi Valley Fairgrounds and
Davenport Municipal Airport.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 286 and 301.
Interstate 74 in Illinois between mile markers 1 and 7.
Interstate 280 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4139 9062 4158 9079 4159 9078 4160 9080
4161 9078 4169 9047 4139 9044
TIME...MOT...LOC 0314Z 246DEG 19KT 4156 9055
HAIL...1.00IN
WIND...60MPH
$$
ERVIN546
WWUS53 KDVN 210321 RRA
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1021 PM CDT THU JUL 20 2017
ILC161-IAC163-210330-
/O.CON.KDVN.SV.W.0160.000000T0000Z-170721T0330Z/
Rock Island IL-Scott IA-
1021 PM CDT THU JUL 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTH CENTRAL ROCK ISLAND AND CENTRAL SCOTT COUNTIES...
At 1021 PM CDT, a severe thunderstorm was located near Eldridge, or
near Davenport, moving northeast at 20 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Eldridge,
Milan, Coal Valley, Riverdale, Oak Grove, Blackhawk State Park,
Fruitland, Rock Island Arsenal, Coyne Center, Indian Bluff Golf
Course, Mississippi Valley Fairgrounds, Davenport Municipal Airport,
Moline Quad-City Airport, Credit Island and West Lake Park.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 288 and 301.
Interstate 74 in Illinois between mile markers 1 and 7.
Interstate 280 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4139 9062 4161 9073 4162 9073 4169 9047
4139 9044
TIME...MOT...LOC 0321Z 225DEG 19KT 4162 9055
HAIL...<.75IN
WIND...70MPH
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 6:23 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 20, 6:23 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
623 PM CDT Thu Jul 20 2017
...AVIATION UPDATE...
.SYNOPSIS...
Issued at 330 PM CDT Thu Jul 20 2017
Quasi-stationary front undulating generally west-to-east acrs
central IA and lingering outflow boundaries on northern fringe of
ongoing heat dome, to be focus of occasional rounds of severe and
heavy rain producing thunderstorms through the first half of the
weekend, before northwest flow brings about a reprieve from the
storms, heat and humidity by early next week. Until then, flooding
rains possible for select areas of the CWA, and resultant river
flooding. Current area more sensitive right now are far northwestern
IL that got hit with heavy rain last night.
&&
.SHORT TERM...(This Evening through Friday)
ISSUED AT 330 PM CDT Thu Jul 20 2017
Tonight...Will keep ongoing heat headlines going through at least
Fri evening, but with temporary bouts of storms and convective
debris producing some passing breaks in the excessive heat.
As for storm chances tonight, see two scenarios unfolding. First one
is in the VCNTY of the above mentioned front acrs central IA along
and south of I80, where LLVL moisture convergence is occurring. This
would be this evening where isolated to sctrd storms could fire, if
the EML can be overcome. The other zone would be along elevated warm
front draped acrs the north half of IA, into northwest IL where CU
field is ongoing. This could be more from mid evening and into the
overnight, early Fri morning hours. Will cover potentials with low
to moderate chance POPS. If storms could get going, despite marginal
shear, a few could be strong with gusty winds and locally heavy
rainfall. Patchy fog possible in pooled sfc DPT fields and light
winds later tonight into early morning.
Friday...Whatever thunderstorm activity lingers out of Thu night into
Fri morning may diurnally wane. This should allow some of the heat
to rebuild, thus the ongoing heat headlines. But some areas to the
north may not recover and stay below true excessive heat criteria.
Then the main from will try to retreat north, possibly adjusting
it's way from northwest of Cedar Rapids, to princeton IL by evening.
This could be the late afternoon focus for more storms. With more
organized storm clusters developing acrs southern MN and looking to
propagate east-southeast along thermal gradient, along with the late
afternoon frontal alignment locally opening up NW IL to more
storms, will issue a Flash Flood watch for the 3 NW IL counties hard
hit by heavy rain last night, Jo Daviess, Stephenson, and Carroll
from 21z Fri through 14z Sat. Strong to severe storms possible Fri
afternoon where they fire. ..12..
.LONG TERM...(Friday Night through Thursday)
ISSUED AT 330 PM CDT Thu Jul 20 2017
Hot & humid with storms and heavy rains with risk of severe into
Saturday...then return to cooler and drier conditions.
Long Term Forecast Confidence Assessment...fair or average with by
far the primary issue is timing, intensity and coverage of
convection abd heavy rainfall Friday night into Saturday AM due to
feedback issues.
Friday night...expect moderate to locally heavy rains over NE 1/2 of
area with retreating warm front and low pressure system with some
portions receiving 1 to 3 inches possible. This in far NE sections
is enough to warrant Flash Flood Watch over NE 3 counties that got
lots of water last 24 hours. Some severe also possible with
damaging winds main risk. Mins of in the lower to middle 70s due
to high dewpoints and clouds are reasonable.
Saturday and Saturday night...another hot and humid day with highs
into lower to middle 90s with heat indices 100 to 105 degrees over
all but far north sections. Some concern POPS may be too low for
later shifts to reassess into Saturday night. Mins in the upper 60s
to lower 70s are expected as drier air starts to move in.
Sunday...Turning a bit cooler and definitely less humid as NW winds
allow for dewpoints to fall through the day. Decent gradient with
lower 80s north to lower 90s south as core of cool air doesn't
arrive until later in the day into Monday.
Sunday night through Tuesday Night...fair with Canadian high
pressure and slightly below normal temperatures with highs 75 to 85
and lows 55 to to 65 and moderately low humidity.
Wednesday through Thursday...near to slightly above normal as higher
moisture and more humid air allows for chances of typical late
summer convection mostly in PM hours.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday Evening)
ISSUED AT 620 PM CDT Thu Jul 20 2017
A low confidence hot and humid forecast remains in place tonight.
Conditions are mainly VFR outside of storms, and that should be
the rule except for a period of light fog early in the morning.
There remains enough confidence that storms will move through the
area in the mid evening to early morning hours to allow for a
tempo wording in forecasts north of Burlington. That said, BRL
has a nearby storm that is slowly moving east as fo 23Z. That
storm could impact the BRL airport, but it also may die quickly
before moving that far east. It is isolated and very slow moving.
ERVIN
&&
.HYDROLOGY...
Issued at 330 PM CDT Thu Jul 20 2017
Rivers...have issued a Flood Watch for points on Rock River due to
last nights widespread heavy rains of 2 to 5+ inches in the basin
averages. If additional widespread heavy rains occur Friday
night...then major flooding is likely in many or all most forecast
points.
Rainfall...area rains very possible in northeast sections could be
locally widespread 2 plus inches. This could result in local flash
flooding issues in areas that received over 2 inches last night.
This is the reason for the Flash Flood Watch in the northeast.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Heat Advisory until 8 PM CDT Saturday for Benton-Clinton-Jones-
Linn.
Excessive Heat Warning until 8 PM CDT Saturday for Cedar-Des
Moines-Henry IA-Iowa-Jefferson-Johnson-Keokuk-Lee-Louisa-
Muscatine-Scott-Van Buren-Washington.
IL...Heat Advisory until 8 PM CDT Saturday for Bureau-Putnam-
Whiteside.
Excessive Heat Warning until 8 PM CDT Saturday for Hancock-
Henderson-Henry IL-McDonough-Mercer-Rock Island-Warren.
Flash Flood Watch from Friday afternoon through Saturday morning
for Carroll-Jo Daviess-Stephenson.
MO...Excessive Heat Warning until 8 PM CDT Saturday for Clark-
Scotland.
&&
SYNOPSIS...12
SHORT TERM...12
LONG TERM...Nichols
AVIATION...Ervin
HYDROLOGY...NicholsHazardous weather outlook, Jul 20, 3:38 PM CDT, 6 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 338 PM CDT Thu Jul 20 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-212045- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 338 PM CDT Thu Jul 20 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms with strong winds, small hail and torrential rainfall will impact portions of eastern Iowa and northwest Illinois early this morning. Heavy rain falling on areas already saturated from recent storms may lead to localized flash flooding. Later this afternoon and tonight, scattered thunderstorms may redevelop across eastern Iowa and northwest Illinois. These storms will have the potential to produce damaging wind, large hail and torrential rainfall. Area rivers are expected to experience flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Friday through Saturday...several rounds of thunderstorm complexes will push across portions of the outlook area, mainly along and north of Interstate 80. There is the potential for these storms to be severe with damaging winds and large hail. Torrential rainfall is likely with several inches of rain possible in a short time. This could lead to localized flash flooding. However, confidence is low on the timing and exact location of the thunderstorm complexes. Hot and humid conditions can be expected through Saturday. The hotter temperatures should generally occur near and south of Highway 30. Temperatures are expected to push well into the 90s with dewpoints well into the 70s to around 80. This will push heat index values to 105 to 110 every afternoon through Saturday. But cloud cover and storm outflow may bring temporary cool downs to the ambient temperatures, especially north of Highway 30. Heat advisories and excessive heat warnings are in place for northeast Missouri, much of eastern Iowa and west central Illinois through Saturday. Please see the latest National Weather Service statements for details. River flooding impacts could be high, especially on the Rock River if the river basin does receive widespread 2 plus inches of rain. This could result in flooding on the Mississippi River later next week. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, Jul 20, 8:12 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
812 PM CDT THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 1 N MOUNT PLEASANT 40.97N 91.54W
07/20/2017 HENRY IA TRAINED SPOTTER
LARGE ROAD DETOUR SIGN FLIPPED OVER ALONG WITH A PIECE OF
FENCE BLOWN DOWN.
&&
12Local storm report, Jul 20, 8:13 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
813 PM CDT THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 4 W MOUNT PLEASANT 40.96N 91.62W
07/20/2017 M0.88 INCH HENRY IA PUBLIC
0740 PM TSTM WND GST 4 W MOUNT PLEASANT 40.96N 91.62W
07/20/2017 M55.00 MPH HENRY IA PUBLIC
0740 PM HEAVY RAIN 4 W MOUNT PLEASANT 40.96N 91.62W
07/20/2017 M3.75 INCH HENRY IA PUBLIC
RAIN FELL IN PAST 1 HOUR.
&&
GROSSLocal storm report, Jul 20, 8:15 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
815 PM CDT THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL WASHINGTON 41.30N 91.69W
07/20/2017 M0.50 INCH WASHINGTON IA AMATEUR RADIO
&&
GROSSLocal storm report, Jul 20, 8:29 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
829 PM CDT THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM HAIL 1 W WASHINGTON 41.30N 91.70W
07/20/2017 E0.25 INCH WASHINGTON IA TRAINED SPOTTER
&&
GROSSLocal storm report, Jul 20, 8:39 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
839 PM CDT THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND DMG LOCKRIDGE 40.99N 91.75W
07/20/2017 JEFFERSON IA PUBLIC
DOWNED POWER LINES.
&&
GROSSLocal storm report, Jul 20, 9:10 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
910 PM CDT THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD MOUNT PLEASANT 40.96N 91.55W
07/20/2017 HENRY IA LAW ENFORCEMENT
NUMEROUS STREETS IN TOWN INUNDATED WITH WATER. ONE
VEHICLE DISABLED BY WATER AND TOWED IN 500 BLOCK OF N.
LINCOLN ST. TIME ESTIMATED.
&&
RP KINNEYThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:05 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry | 40 min |
| Jul 20, 7:37 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson | 53 min |
| Jul 20, 7:56 PM CDT | Flash Flood Warning | DVN | Henry, Jefferson | 6 hr |
| Jul 20, 8:27 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson | 46 min |
| Jul 20, 8:45 PM CDT | Severe Thunderstorm Warning | DVN | Louisa, Muscatine | 31 min |
| Jul 20, 8:58 PM CDT | Flash Flood Warning | DVN | Henry, Jefferson, Louisa, Muscatine, Washington | 6 hr |
| Jul 20, 9:46 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Keokuk, Washington | 30 min |
| Jul 20, 10:13 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 45 min |
| Jul 20, 10:39 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 35 min |
| Jul 20, 11:39 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Keokuk | 27 min |
| Jul 21, 12:40 AM CDT | Special Weather Statement | DVN | Cedar, Johnson, Muscatine | 65 min |
| Jul 21, 1:27 AM CDT | Special Weather Statement | DVN | Scott | 63 min |
| Jul 21, 5:10 AM CDT | Special Weather Statement | DVN | Buchanan, Cedar, Jones, Linn | 65 min |
| Jul 21, 2:56 PM CDT | River Flood Watch | DVN | Delaware, Jones | 67 hr |
| Jul 21, 2:56 PM CDT | River Flood Watch | DVN | Jackson | 4 days |
| Jul 21, 2:56 PM CDT | River Flood Watch | DVN | Buchanan, Linn | 5 days |
| Jul 21, 3:51 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Washington | 54 min |
| Jul 21, 4:39 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson | 66 min |
| Jul 21, 4:49 PM CDT | Tornado Warning | DVN | Johnson | 56 min |
| Jul 21, 5:01 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Jones, Linn | 59 min |
| Jul 21, 5:16 PM CDT | Flash Flood Warning | DVN | Cedar, Johnson, Jones, Linn | 6 hr |
| Jul 21, 5:24 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 37 min |
| Jul 21, 5:39 PM CDT | Tornado Warning | DVN | Cedar, Johnson, Muscatine | 51 min |
| Jul 21, 6:10 PM CDT | Tornado Warning | DVN | Muscatine | 50 min |
| Jul 21, 6:50 PM CDT | Special Weather Statement | DVN | Clinton, Scott | 55 min |
| Jul 21, 12:29 AM CDT | Special Weather Statement | DVN | Putnam | 31 min |
| Jul 21, 2:25 AM CDT | Special Weather Statement | DVN | Bureau, Henry | 65 min |
| Jul 21, 5:50 PM CDT | Special Weather Statement | DVN | Stephenson | 40 min |
| Jul 21, 6:15 PM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 45 min |
| Jul 21, 6:56 PM CDT | Special Weather Statement | DVN | Henry, Mercer | 64 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.